TitleAnomalous dissipation for 1/5-Hoelder Euler flows
Publication TypeJournal Article
Year of Publication2015
AuthorsBuckmaster T., De Lellis C., Isett P., L. Székelyhidi Jr.
JournalAnnals of Mathematics. Second Series
Date PublishedJuly
PublisherMathematical Sciences Publishers
Type of Articleeuler and navier-stokes equations

Recently the second and fourth authors developed an iterative scheme for obtaining rough solutions of the 3D incompressible Euler equations in Hölder spaces. The motivation comes from Onsager's conjecture. The construction involves a superposition of weakly interacting perturbed Beltrami flows on infinitely many scales. An obstruction to better regularity arises from the errors in the linear transport of a fast periodic flow by a slow velocity field. In a recent paper the third author has improved upon the methods and introducing some novel ideas on how to deal with this obstruction and thereby reaching a better Hölder exponent-albeit weaker than the one conjectured by Onsager. In this paper we give a shorter proof of this final result and adhering more to the original scheme of the second and fourth authors and introducing some new devices. More precisely we show that for any positive \ensuremathε, there exist periodic solutions of the 3D incompressible Euler equations that dissipate the total kinetic energy and belong to the Hölder class \$C\^ {1/5-$\backslash$epsilon}\$.


Ann. of Math. (2) 182 (2015), no. 1, 127–172.